Alert archive / Indiana / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 89, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 13, 2015, 11:17 AM EDT for 4 counties in Indiana. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2015, 11:17 AM EDT (15:17 UTC)
- Expired
- Jul 13, 2015, 12:00 PM EDT
- In force
- 43 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Fountain County, IN, Montgomery County, IN, Parke County, IN, Putnam County, IN
The radar
The Indianapolis radar (KIND), 91 km from the middle of the area, began a volume at 15:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 10:17 AM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 3.3 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2535 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1016 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 10.6
The text
As transmitted, in the capitals the NWS used until 2016.
136
WUUS53 KIND 131517
SVRIND
INC045-107-121-133-131600-
/O.NEW.KIND.SV.W.0089.150713T1517Z-150713T1600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1117 AM EDT MON JUL 13 2015
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FOUNTAIN COUNTY IN WEST CENTRAL INDIANA...
SOUTHWESTERN MONTGOMERY COUNTY IN WEST CENTRAL INDIANA...
PARKE COUNTY IN WEST CENTRAL INDIANA...
NORTHWESTERN PUTNAM COUNTY IN WEST CENTRAL INDIANA...
* UNTIL NOON EDT
* AT 1117 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
VEEDERSBURG...AND MOVING SOUTH AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ROCKVILLE...YEDDO...LODI...KINGMAN...WALLACE...ALAMO...SHADES STATE
PARK...TURKEY RUN STATE PARK...BLOOMINGDALE...MONTEZUMA...
MARSHALL...WAVELAND...JUDSON...RUSSELLVILLE...MECCA...CECIL HARDEN
LAKE...BRIDGETON...LENA AND ROSEDALE.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 7 AND 23.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4013 8741 4029 8718 3959 8683 3961 8738
3963 8739 3983 8739 3986 8736 3988 8738
3990 8738 3992 8741
TIME...MOT...LOC 1518Z 338DEG 32KT 4006 8732
HAIL...1.00IN
WIND...60MPH
$$
NIELD2 follow-up statements
124
WWUS53 KIND 131533
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1133 AM EDT MON JUL 13 2015
INC045-107-121-133-131600-
/O.CON.KIND.SV.W.0089.000000T0000Z-150713T1600Z/
PUTNAM IN-PARKE IN-MONTGOMERY IN-FOUNTAIN IN-
1133 AM EDT MON JUL 13 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
FOUNTAIN...SOUTHWESTERN MONTGOMERY...PARKE AND NORTHWESTERN PUTNAM
COUNTIES UNTIL NOON EDT...
AT 1130 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
OF NEWPORT...AND MOVING SOUTH AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ROCKVILLE...SHADES STATE PARK...TURKEY RUN STATE PARK...
BLOOMINGDALE...MONTEZUMA...MARSHALL...WAVELAND...JUDSON...
RUSSELLVILLE...MECCA...CECIL HARDEN LAKE...BRIDGETON...LENA AND
ROSEDALE.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 19 AND 23.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4017 8712 3959 8683 3961 8738 3962 8739
3980 8738 3983 8739 3986 8736 3988 8738
3988 8737 3990 8738 3992 8741
TIME...MOT...LOC 1533Z 338DEG 32KT 3991 8727
HAIL...1.00IN
WIND...60MPH
$$
NIELD806
WWUS53 KIND 131543
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1143 AM EDT MON JUL 13 2015
INC045-131553-
/O.CAN.KIND.SV.W.0089.000000T0000Z-150713T1600Z/
FOUNTAIN IN-
1143 AM EDT MON JUL 13 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FOUNTAIN COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3992 8741 3996 8716 3995 8709 3997 8709
3998 8702 3959 8683 3960 8701 3961 8738
3963 8739 3980 8738 3983 8739 3986 8736
3988 8738 3988 8737 3990 8738
TIME...MOT...LOC 1543Z 338DEG 32KT 3981 8725
$$
INC107-121-133-131600-
/O.CON.KIND.SV.W.0089.000000T0000Z-150713T1600Z/
PUTNAM IN-PARKE IN-MONTGOMERY IN-
1143 AM EDT MON JUL 13 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
MONTGOMERY...PARKE AND NORTHWESTERN PUTNAM COUNTIES UNTIL NOON EDT...
AT 1140 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ROCKVILLE...
AND MOVING SOUTH AT 35 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ROCKVILLE...JUDSON...RUSSELLVILLE...MECCA...CECIL HARDEN LAKE...
BRIDGETON...ROSEDALE AND LENA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3992 8741 3996 8716 3995 8709 3997 8709
3998 8702 3959 8683 3960 8701 3961 8738
3963 8739 3980 8738 3983 8739 3986 8736
3988 8738 3988 8737 3990 8738
TIME...MOT...LOC 1543Z 338DEG 32KT 3981 8725
HAIL...1.50IN
WIND...60MPH
$$
NIELDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 10:40 AM EDT, 37 minutes earlier.
Area forecast discussion, Jul 13, 10:40 AM EDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1040 AM EDT MON JUL 13 2015 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 242 AM EDT MON JUL 13 2015 SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED THROUGH TUESDAY. WIDESPREAD SEVERE WEATHER AND FLASH FLOODING LOOK LIKE A GOOD BET...ESPECIALLY TODAY AND TONIGHT. DRY WEATHER WILL TAKE OVER BY TUESDAY NIGHT...BUT MORE THUNDERSTORMS ARE POSSIBLE TOWARD AND THROUGH THE WEEKEND. IT WILL CONTINUE TO BE VERY WARM AND HUMID TODAY AND TUESDAY AND AGAIN DURING THE WEEKEND. && .NEAR TERM /TODAY AND TONIGHT/... ISSUED AT 1021 AM EDT MON JUL 13 2015 HAVE UPDATED GRIDS TO REFLECT LINE OF STORMS ON OUR DOORSTEP AT THIS TIME AND ALSO ADDED DAMAGING WIND MENTION TO THE GRIDS. MAY SEE INTENSIFICATION OF THE LINE AS IT MOVES INTO CLEAR AIR WITH INSOLATION/DESTABILIZATION ONGOING. PREVIOUS DISCUSSION FOLLOWS. ISSUED AT 242 AM EDT MON JUL 13 2015 COULD BE A ROUGH DAY AND NIGHT ACROSS CENTRAL INDIANA AS MULTIPLE ROUNDS OF THUNDERSTORMS ARE EXPECTED TO MARCH SOUTHEAST OVER CENTRAL INDIANA. FLASH FLOODING IS POSSIBLE...AND THERE IS A MODERATE RISK FOR SEVERE STORMS INCLUDING DAMAGING WINDS...LARGE HAIL AND POSSIBLY EVEN A FEW SUPERCELL AND OR BOW ECHO EMBEDDED TORNADOES. MESOSCALE MODELS SUGGEST EASTERN MINNESOTA AND NORTHWESTERN WISCONSIN THUNDERSTORM COMPLEX WILL TAKE A TURN SOUTHWEST OVERNIGHT PARALLEL TO 850-300 MILLIBAR THICKNESS LINES AND ALONG A WARM FRONT AND COULD MAKE IT INTO OUR NORTHWESTERN COUNTIES TOWARD NOON. MEANWHILE...THUNDERSTORMS HAVE BEEN SLOWER TO DEVELOP AND ARE SHOWING LESS LIFE OVER SOUTHERN WISCONSIN AND NORTHERN ILLINOIS EARLY THIS OVERNIGHT. HOWEVER...WITH 25 TO 30 KNOT LOW LEVEL JET FROM THE OZARKS TO WESTERN ILLINOIS FEEDING THESE STORMS AND AN 100 KNOT UPPER JET STREAK MOVING INTO CENTRAL IOWA ON THE NORTHERN PERIPHERY OF THE DOME OF HIGH PRESSURE...OVER THE SOUTHERN PLAINS...SHOULD SEE THE STORMS INTENSIFY AS THEY MOVE SOUTHEAST ALONG THE FRONTAL BOUNDARY AND SHARP INSTABILITY GRADIENT. SURFACE BASE CAPES WERE STILL 2000 J/KG OR HIGHER EARLY THIS AM...SOUTH AND WEST OF THE FRONTAL BOUNDARY. THE FIRST NORTHERN ILLINOIS STORM CLUSTERS SHOULD MAKE IT INTO OUR NORTHWESTERN COUNTIES BEFORE 12Z. 1000-500 MILLIBAR BULK SHEAR MAGNITUDE TO 30 KNOTS OR MORE...STORM STORM MOTION ALONG THE WARM FRONT AND INSTABILITY GRADIENT...AND LONG CURVED HODOGRAPHS SUGGEST WIDESPREAD SEVERE STORMS ARE POSSIBLE WITH ALL TYPES OF SEVERE WEATHER ON THE TABLE...EVEN DURING THE MORNING HOURS. FLASH FLOODING COULD CERTAINLY CONTINUE BE AN ISSUE...ESPECIALLY IF AREAS EFFECTED BY LAST NIGHT'S STORMS TAKE ANOTHER HIT. 3 HOUR FLASH FLOOD GUIDANCE VALUES ARE LESS THAN 2 INCHES FOR THOSE COUNTIES. FLASH FLOOD WATCH WILL GO IN EFFECT AT 5 AM FOR ALL OF CENTRAL INDIANA AND RUN THROUGH 5 AM TUESDAY. AFTER THE MORNING AND OR EARLY AFTERNOON CONVECTION MOVES THROUGH...THE STATIONARY FRONT SHOULD SLIP A LITTLE SOUTHWARD DUE TO STORM OUTFLOW...BEFORE SHORTLY THEREAFTER RETURNING NORTHEAST...AS THE ATMOSPHERE RECOVERS. AS IT DOES...INSTABILITY SHOULD QUICKLY BUILD AGAIN FROM SOUTHWEST TO NORTHEAST WITH MIXED LAYER CAPES TO 3000 J/KG OR MORE AND LITTLE INHIBITION. THIS SHOULD LEAD TO MORE LATE DAY STORMS BEFORE ANOTHER COMPLEX LIKELY MOVES IN FROM THE NORTHWEST DURING THE EVENING OR OVERNIGHT. WIDESPREAD SEVERE WEATHER WILL BE A THREAT WITH THESE STORMS ALONG WITH HEAVY RAIN AND RESULTANT FLOODING. WPC 24 HOUR QPF FORECAST ENDING AT 12Z TUESDAY HAS A LARGE AREA OF 1 TO 2 INCHES OF RAINFALL OVER CENTRAL INDIANA...WHICH LOOKS EASILY ATTAINABLE WITH SEVERAL THUNDERSTORM COMPLEXES READY TO ROLL THROUGH. MANY LOCALES COULD SEE MUCH MORE THAN 2 INCHES. SPC DAY1 MODERATE RISK LOOKS ABOUT RIGHT WITH BEST HAIL CHANCES AND TORNADO CHANCES ACROSS ILLINOIS AND SOUTHWESTERN PARTS OF CENTRAL INDIANA AND 45% CONVECTIVE WIND CONTOUR ACROSS ALL BUT OUR FAR NORTHEASTERN COUNTIES. WITH A LOT OF CLOUDS AND CONVECTIVE ELEMENTS AROUND TODAY...PREFER THE 00Z NAM MOS THAT WAS NOT AS WARM AS THE 00Z GFS OR ENSEMBLE MOS. CONVERSELY...WENT WITH THE SLIGHTLY WARMER 00Z GFS MOS AND ENSEMBLE MOS TONIGHT...WITH CONVECTION AROUND. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... ISSUED AT 242 AM EDT MON JUL 13 2015 THUNDERSTORMS AND QUITE POSSIBLY FLOODING WILL CONTINUE TO BE AN ISSUE AT THE BEGINNING OF THE SHORT TERM AS MODELS AGREE A SHARP UPPER TROUGH WILL DROP DOWN OVER THE OHIO VALLEY AND FORCE A COMPLEX SURFACE BOUNDARY OR BOUNDARIES SOUTH OF THE OHIO RIVER TUESDAY NIGHT WHICH SHOULD PUT AN END TO THE SHOWERS AND THUNDERSTORMS FOR NEAR 48 HOURS. THIS SHOULD ALLOW AT LEAST THE FLOODED LOW LYING AREAS AWAY FROM RIVERS AND STREAMS TO RECOVER. EXPECT AT LEAST SCATTERED STORMS ON TUESDAY AS THE UPPER TROUGH APPROACHES...LEFT OVER BOUNDARIES REMAIN OVER THE AREA AND INSTABILITY AND MOISTURE REMAIN PLENTIFUL. WOULD NOT RULE OUT A FEW SEVERE STORMS...MAINLY SOUTH OF AN ANDERSON TO NOBLESVILLE TO CRAWFORDSVILLE LINE AND EARLIER IN THE DAY WHEN THE LOW LEVEL INFLOW IS STILL SOUTHWEST. SPC DAY2 MARGINAL RISK REFLECTS THIS. THE SEYMOUR AND BEDFORD AREAS WILL BE IN A SLIGHT RISK. THE REMAINING CONVECTIVE ACTIVITY WILL BE EXITING SOUTHEAST TUESDAY EVENING AS THE UPPER TROUGH MOVES INTO THE APPALACHIANS. BROAD AREA OF SURFACE HIGH PRESSURE WILL THEN MOVE INTO THE GREAT LAKES AND KEEP IT DRY THROUGH WEDNESDAY NIGHT. STILL COULD SEE SOME LINGERING CLOUDS TUESDAY NIGHT...DIURNAL CU ON WEDNESDAY AND INCREASING HIGH CLOUDS WEDNESDAY NIGHT IN NORTHWEST FLOW ALOFT AROUND THE NORTHEASTERN PERIPHERY OF THE DOME OF HIGH PRESSURE OVER THE SOUTHERN PLAINS AND LOWER MISSISSIPPI VALLEY. THE 00Z GFS MOS AGAIN LOOKS TOO WARM TUESDAY WITH PLENTY OF CLOUD COVER EXPECTED TO BE AROUND. THE REST OF THE SHORT TERM...00Z MOS FAIRLY CLOSE AND LOOKS REASONABLE. && .LONG TERM /THURSDAY THROUGH SUNDAY/... ISSUED AT 309 AM EDT MON JUL 13 2015 THE LONG TERM WILL START OUT DRY AS AN UPPER RIDGE AXIS MOVES THROUGH CENTRAL INDIANA. BY THURSDAY NIGHT THOUGH AN UPPER WAVE WILL APPROACH IN THE FLATTER FLOW PATTERN AND BRING SOME THUNDERSTORM CHANCES BACK INTO THE AREA. AFTER THAT THE CORE OF THE UPPER RIDGE REBUILDS OVER THE CENTRAL U.S. AND STARTS TO RETROGRADE BACK TO THE WEST. THIS WILL KEEP CHANCES FOR THUNDERSTORMS OVER CENTRAL INDIANA THROUGH THE REST OF THE LONG TERM AS UPPER WAVES ROUND THE RIDGE AND INTERACT WITH A WARM HUMID AIRMASS. WHILE THURSDAY SHOULD SEE HIGH TEMPERATURES SLIGHTLY BELOW NORMAL THEY WILL REBOUND TO NORMAL/JUST ABOVE NORMAL VALUES IN THE MIDDLE 80S TO LOWER 90S FOR THE REST OF THE LONG TERM. && .AVIATION /DISCUSSION FOR 131500Z TAF UPDATE/... ISSUED AT 1040 AM EDT MON JUL 13 2015 MAIN FOCUS FOR THE UPDATE IS TO FINE TUNE TIMING FOR INTENSE CONVECTIVE LINE AT ALL TERMINALS. HAVE BUMPED UP POTENTIAL WIND GUSTS TO 45KTS FOR AN HOUR TIME FRAME BETWEEN NOW AND 18Z AT ALL TERMINALS. EXPECTED IMPACT ARRIVES AT KIND AROUND 1530Z. REST OF FORECAST UNCHANGED...12Z DISCUSSION FOLLOWS. LINE OF STORMS MOVING SOUTHEAST FROM NORTHERN ILLINOIS SHOULD IMPACT THE SITES LATER THIS MORNING. KLAF SHOULD SEE STORMS ARRIVE SOMETIME AFTER 14Z...KIND AND KHUF AROUND 16Z...AND KBMG AROUND 17Z. PUT A TEMPO GROUP AT EACH SITE WITH IFR VISIBILITIES AND INCLUDED WIND GUSTS OF 40 KTS OUT OF THE NORTHWEST AS THE SYSTEM MOVES THROUGH...BUT HIGHER GUSTS ARE NOT OUT OF THE QUESTION. THINK THERE WILL BE A BREAK AFTER THE LINE MOVES THROUGH...BUT COULD SEE SCATTERED DEVELOPMENT SO WILL INCLUDE VCTS THROUGHOUT. EXPECT ANOTHER LINE OF STORMS WITH SEVERE POTENTIAL TO MOVE THROUGH THIS EVENING/TONIGHT...BUT CONFIDENCE IN SPECIFIC TIMING IS LOW. WILL CONTINUE WITH EARLIER FORECAST BRINGING STORMS IN AFTER 23Z AT KLAF AND 1Z FOR KIND. MODELS ARE SHOWING A VARIETY OF TIMING THOUGH...AND GFS IS LATER WITH ANOTHER WAVE SO WILL STILL KEEP VCTS GOING THROUGH THE OVERNIGHT. && .IND WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR INZ021-028>031- 035>049-051>057-060>065-067>072. && SYNOPSIS...MK NEAR TERM...MK/NIELD SHORT TERM...MK LONG TERM...CP AVIATION...CP VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSINDIANAPOLIS WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Jul 13, 4:43 AM EDT, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 443 AM EDT MON JUL 13 2015 INZ021-028>031-035>042-141000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH- 443 AM EDT MON JUL 13 2015 ...FLASH FLOOD WATCH TIL 5 AM TUESDAY... ...MODERATE RISK OF SEVERE WEATHER TODAY AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: WIDESPREAD SEVERE WEATHER OUTLOOK POSSIBLE TODAY AND TONIGHT WITH DAMAGING WINDS...LARGE HAIL AND A FEW TORNADOES POSSIBLE AS WELL AS HEAVY RAIN AND FLASH FLOODING. THE HEAT WILL ALSO AN ISSUE WITH AFTERNOON HEAT INDICES IN THE LOWER TO MID 90S. RIVER FLOODING WILL ALSO CONTINUE. HAZARDS: DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES. HEAVY RAIN...FLOODING AND FREQUENT DEADLY CLOUD TO GROUND LIGHTNING. HIGH HEAT INDICES. TIMING: SEVERE WEATHER AND FLASH FLOODING ANYTIME...BUT BEST CHANCE IS THIS AFTERNOON AND EVENING. RIVER FLOODING ONGOING. THE HEAT THIS AFTERNOON. DISCUSSION: A STATIONARY FRONT AND UPPER WAVES IN NORTHWEST FLOW WILL INTERACT WITH AN INCREASING WARM...MOIST AND UNSTABLE ATMOSPHERE AND RESULT IN NUMEROUS THUNDERSTORMS...SOME OF WHICH COULD BE SEVERE AND OR PRODUCE HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. OUTLOOK: THUNDERSTORMS WILL BE POSSIBLE AGAIN ACROSS CENTRAL INDIANA ON TUESDAY AND EARLY TUESDAY EVENING. SEVERE STORMS ARE NOT EXPECTED. HOWEVER...HEAVY RAIN AND FLOODING ARE POSSIBLE. FLOODING ALONG AREA RIVERS WILL CONTINUE THROUGH THIS WEEK. DISCUSSION: FRONTAL SYSTEMS ALONG WITH UPPER WAVES OF LOW PRESSURE AROUND A SOUTHERN PLAINS DOME OF HIGH PRESSURE WILL INTERACT WITH A WARM...MOIST AND UNSTABLE AIRMASS AND RESULT IN AN UNSETTLED PERIOD THROUGH TUESDAY AND AGAIN STARTING LATE THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES MONDAY AND MONDAY NIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ043>049-051>057-060>065-067>072-141000- VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY- OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN- BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 443 AM EDT MON JUL 13 2015 ...FLASH FLOOD WATCH TIL 5 AM TUESDAY... ...MODERATE RISK OF SEVERE WEATHER TODAY AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: WIDESPREAD SEVERE WEATHER OUTLOOK POSSIBLE TODAY AND TONIGHT WITH DAMAGING WINDS...LARGE HAIL AND A FEW TORNADOES POSSIBLE AS WELL AS HEAVY RAIN AND FLASH FLOODING. THE HEAT WILL ALSO AN ISSUE WITH AFTERNOON HEAT INDICES IN THE MID 90S TO OVER 100. RIVER FLOODING WILL ALSO CONTINUE. HAZARDS: DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES. HEAVY RAIN...FLOODING AND FREQUENT DEADLY CLOUD TO GROUND LIGHTNING. HIGH HEAT INDICES. TIMING: SEVERE WEATHER AND FLASH FLOODING ANYTIME...BUT BEST CHANCE IS THIS AFTERNOON AND EVENING. RIVER FLOODING ONGOING. THE HEAT THIS AFTERNOON. DISCUSSION: A STATIONARY FRONT AND UPPER WAVES IN NORTHWEST FLOW WILL INTERACT WITH AN INCREASING WARM...MOIST AND UNSTABLE ATMOSPHERE AND RESULT IN NUMEROUS THUNDERSTORMS...SOME OF WHICH COULD BE SEVERE AND OR PRODUCE HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. OUTLOOK: THUNDERSTORMS WILL BE POSSIBLE AGAIN ACROSS CENTRAL INDIANA ON TUESDAY AND EARLY TUESDAY EVENING. A FEW SEVERE STORMS ARE POSSIBLE TUESDAY ALONG WITH HEAVY RAIN AND FLOODING...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. THE HEAT INDEX WILL RISE INTO THE UPPER 90S TO 100 DEGREES OR MORE IN THE LOWER WABASH VALLEY TODAY THROUGH TUESDAY. FLOODING ALONG AREA RIVERS WILL CONTINUE THROUGH THIS WEEK. DISCUSSION: FRONTAL SYSTEMS ALONG WITH UPPER WAVES OF LOW PRESSURE AROUND A SOUTHERN PLAINS DOME OF HIGH PRESSURE WILL INTERACT WITH A WARM...MOIST AND UNSTABLE AIRMASS AND RESULT IN AN UNSETTLED PERIOD THROUGH TUESDAY AND AGAIN STARTING LATE THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES MONDAY AND TUESDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) KOCH
In the hours before
Special weather statement, Jul 13, 10:00 AM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1000 AM EDT MON JUL 13 2015
INZ021-028>031-035-036-038-043-131500-
CARROLL-CLINTON-FOUNTAIN-HOWARD-MONTGOMERY-TIPPECANOE-TIPTON-
VERMILLION-WARREN-
1000 AM EDT MON JUL 13 2015
...STRONG THUNDERSTORM ADVISORY FOR CLINTON...CARROLL...FOUNTAIN...
HOWARD...NORTHERN MONTGOMERY...TIPPECANOE...NORTHERN TIPTON...
NORTHERN VERMILLION AND WARREN COUNTIES UNTIL 1100 AM EDT...
AT 957 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTH OF
LOGANSPORT TO MILFORD TO 29 MILES WEST OF CISSNA PARK...AND MOVING
SOUTH AT 40 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
LAFAYETTE...
KOKOMO...
FRANKFORT...
DELPHI...
WEST LAFAYETTE...
WILLIAMSPORT...
COVINGTON...
VEEDERSBURG...
YEOMAN...
TAB...
PINE VILLAGE...
RAINSVILLE...
PENCE...
CAMDEN...
BATTLE GROUND...
FLORA...
PURDUE UNIVERSITY...
WEST LEBANON...
ATTICA...
SHADELAND...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4074 8653 4070 8652 4070 8638 4057 8636
4057 8586 4034 8587 4018 8652 4018 8669
4013 8669 3991 8754 4048 8752 4048 8710
4057 8709 4057 8678 4074 8675
TIME...MOT...LOC 1400Z 345DEG 34KT 4088 8636 4053 8770
4053 8843
NIELDLocal storm report, Jul 13, 10:55 AM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1055 AM EDT MON JUL 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1052 AM HAIL BURLINGTON 40.48N 86.39W
07/13/2015 M0.25 INCH CARROLL IN AMATEUR RADIO
&&
ELBLocal storm report, Jul 13, 11:10 AM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1110 AM EDT MON JUL 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 AM HAIL WEST LEBANON 40.27N 87.38W
07/13/2015 M0.25 INCH WARREN IN AMATEUR RADIO
&&
ELBLocal storm report, Jul 13, 11:13 AM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1113 AM EDT MON JUL 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1111 AM HAIL COVINGTON 40.14N 87.39W
07/13/2015 M0.50 INCH FOUNTAIN IN EMERGENCY MNGR
&&
ELBThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 6:29 AM EDT | River Flood Warning | IND | Johnson | 7 days |
| Jul 13, 10:00 AM EDT | Special Weather Statement | IND | Carroll, Clinton, Fountain, Howard, Tippecanoe, Tipton and 1 more | 60 min |
| Jul 13, 10:26 AM EDT | Severe Thunderstorm Warning | IND | Boone, Carroll, Clinton, Fountain, Howard, Montgomery and 3 more | 49 min |
| Jul 13, 11:11 AM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Hamilton, Hendricks, Marion, Montgomery and 2 more | 49 min |
| Jul 13, 11:13 AM EDT | Areal Flood Advisory | IND | Fountain, Vermillion, Warren | 3 hr |
| Jul 13, 11:26 AM EDT | Areal Flood Advisory | IND | Carroll, Clinton | 2 hr |
| Jul 13, 11:36 AM EDT | Areal Flood Advisory | IND | Boone, Clinton, Delaware, Hamilton, Hancock, Hendricks and 11 more | 3 hr |
| Jul 13, 11:50 AM EDT | Severe Thunderstorm Warning | IND | Hancock, Hendricks, Johnson, Marion, Morgan, Shelby | 40 min |
| Jul 13, 11:57 AM EDT | Severe Thunderstorm Warning | IND | Clay, Parke, Putnam | 48 min |
| Jul 13, 12:05 PM EDT | Areal Flood Advisory | IND | Bartholomew, Brown, Clay, Decatur, Greene, Jennings and 7 more | 2 hr |
| Jul 13, 12:21 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Decatur, Jackson, Jennings, Johnson and 2 more | 54 min |
| Jul 13, 12:27 PM EDT | Severe Thunderstorm Warning | IND | Clay, Owen, Putnam | 48 min |
| Jul 13, 1:03 PM EDT | Areal Flood Advisory | IND | Jackson, Jennings, Lawrence, Monroe | 117 min |
| Jul 13, 1:10 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Decatur, Jackson, Jennings | 54 min |
| Jul 13, 1:12 PM EDT | Tornado Warning | IND | Jennings | 33 min |
| Jul 13, 3:47 PM EDT | Flash Flood Watch | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more | 23 hr |
| Jul 13, 7:46 PM EDT | Special Weather Statement | IND | Montgomery | 29 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.